Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 81, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 18, 2018, 3:13 AM CDT. It took effect at Oct 18, 2018, 1:00 PM CDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2018, 3:13 AM CDT (08:13 UTC)
- In effect from
- Oct 18, 2018, 1:00 PM CDT
- Expired
- Oct 20, 2018, 10:00 AM CDT
- In force
- 45 hr
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 12:25 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Oct 18, 12:25 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1225 AM CDT Thu Oct 18 2018 .UPDATE... The forecast looks on track overnight into Thursday. Gusty southwest winds should develop by Thursday afternoon. Mostly sunny skies are expected, with highs in the middle 50s. && .AVIATION(06Z TAFS)... Light and variable winds and clear skies are expected overnight into early Thursday morning. Southwest winds will gradually build Thursday morning, with gusts of 18 to 20 knots in the afternoon. Mostly clear skies should linger Thursday into Thursday evening. The southwest gusts should persist into Thursday night near Lake Michigan. && .PREV DISCUSSION... (Issued 901 PM CDT Wed Oct 17 2018) UPDATE...The forecast is on track for tonight and Thursday. MARINE...A Gale Warning is in effect Thursday afternoon and evening for the north half of Lake MI. Swly gales and high waves will develop during this period due to a tight pressure gradient between high pressure over the Ohio River Valley and low pressure moving across Canada. The winds may briefly ease below gales late Thu nt before becoming swly gales again during the daylight hours on Fri. Thus the Gale Warning may need to be extended or a Gale Watch may be needed for Fri. Gales will also be possible over the south half of the lake on Fri. Over the nearshore waters of se WI, a prolonged period of breezy winds is forecast from Thu nt-Sat. Breezy swly winds will prevail Thu nt-Fri becoming nwly Fri nt-Sat. A Small Craft Advisory will likely be needed during this period. High waves will be prevalent over the open waters of Lake MI. PREV DISCUSSION... (Issued 621 PM CDT Wed Oct 17 2018) UPDATE...A sfc ridge over the Upper MS River Valley will shift across srn WI late nt and extend across the Ohio River Valley by Thu eve. Thus winds will decouple this evening with low temps in the upper 20s to lower 30s by sunrise Thu. Swly winds and warm advection will develop for Thu with high temps in the middle to upper 50s. AVIATION(00Z TAFS)...VFR conditions tnt-Thu. Gusty swly winds to 20 kts Thu aft. PREV DISCUSSION... (Issued 249 PM CDT Wed Oct 17 2018) SHORT TERM... Rest of this Afternoon through Tomorrow Night...Forecast Confidence High... Gusty northwest winds will continue through the rest of this afternoon. As we head into this evening, the combination of decreased boundary layer mixing and the arrival of high pressure should result in a quick drop off in wind speeds. Temperatures tonight should fall into the upper 20s to around 30 degrees. Winds will become southwesterly tomorrow as the surface high moves into the Mid Atlantic. This will help boost temperatures into the mid to upper 50s with plenty of sun. Lows tomorrow night will be on the mild side, with low to mid 40s expected. LONG TERM... Friday and Saturday...Forecast Confidence Medium to High... Gusty southwest winds continue on Friday morning, ahead of another cold front approaching from the northwest. This front will comes through during the afternoon and early evening hours. A few sprinkles or light showers aren't out of the question, but for most places this should be a dry frontal passage. Brisk northwest winds will continue on Saturday as a stronger mid level shortwave and associated cold front move through during the mid day hours. We should see an area of precipitation develop and move across the area in association with this system. Right now, it looks like it may be just warm enough to keep this as mostly rain, though a few wet snowflakes are certainly possible, especially across central Wisconsin. In any case, temperatures are expected to remain warm enough to preclude any meaningful accumulation. Sunday through Mid Week Next Week...Forecast Confidence Medium to High... The active (and windy) pattern of northwest flow will continue into next week, with a parade of clipper systems every 2-3 days. After Saturday, precipitation chances look rather low through mid week next week. Temperatures will vary a bit, oscillating between low to mid 50s and low to mid 40s ahead of and behind each frontal passage. AVIATION(21Z TAF Update)... VFR is expected through the next 24 hours. Gusty northwest winds will persist this afternoon, but should quickly fall off by early evening as high pressure moves south into the area and temperatures start to cool. Winds will be light overnight, as they shift to the southwest. Southwest winds will then prevail on Thursday. MARINE... Gusty northwest winds will continue into early evening across the nearshore waters. A Small Craft Advisory is in effect through 7 PM. Winds will become southwesterly by tomorrow morning, increasing tomorrow afternoon, especially across the northern half of the Lake. A Gale Warning is in effect for the northern half of Lake Michigan for Thursday afternoon into Thursday night, with gales to 40 knots expected. Another Small Craft Advisory may be needed for the nearshore waters as well. Winds are expected to fall off a bit tomorrow night, but increase again from the southwest Friday ahead of a cold front. Southwest gales are looking increasingly likely for the entire lake on Friday ahead of the front, with northwest gales possible Friday night into Saturday behind the front. A Small Craft Advisory will likely be needed for these times as well. The overall active pattern looks to persist into next week, with winds switching between southwest and west/northwest every few days as various frontal boundaries move across Lake Michigan. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Wood Tonight/Friday and Aviation/Marine...Gehring Friday Night through Thursday...Boxell
Hazardous weather outlook, Oct 17, 8:06 PM CDT, 7 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 806 PM CDT Wed Oct 17 2018 WIZ046-047-051-052-056>060-062>072-190115- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 806 PM CDT Wed Oct 17 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-190115- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 806 PM CDT Wed Oct 17 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Winds will likely reach Small Craft Advisory levels from Thursday night through Saturday. Breezy southwesterly winds Thursday night and Friday will shift northwesterly for Friday night and Saturday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-190115- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 806 PM CDT Wed Oct 17 2018 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Gusty southwest winds will develop on Thursday and persist into Thursday night. Gale force gusts to 40 knots are likely during this period across the northern half of the lake. A Gale Warning is in effect for Thursday afternoon into Thursday night. Several periods of gale force winds are possible Friday and Friday night and again on Saturday. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:13 AM CDT | Gale Warning | MKX | 70 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.